MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 32/0MM T1; PROSTHESIS, HIP

BIOMET UK LTD. DELTA CER FEM HD 32/0MM T1; PROSTHESIS, HIP
Catalog Number 650-1162
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2-foreign-belgium.D10.Item#: unknown; lot#: unknown; item name: unknown liner; item#: unknown; lot#: unknown; item name: unknown shell; item#: unknown; lot#: unknown; item name: unknown taperloc stem biomet; multiple mdr reports were filed for this event, please see the associated reports: 3002806535 - 2023 - 00443, 3002806535 - 2023 - 00444.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to prosthetic fracture and heterotopic ossification.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b7, d9, d10, g3, g6, h2, h3, h11.D10 - associated medical devices: ringloc-x e1 std 50/32mm 23; item# ep-043250; lot# 3103574.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The ceramic head and poly liner were returned for evaluation.A visual inspection of the items was unable to confirm item/lot information on the ceramic head or the liner.The shell was not returned with this complaint.The liner was returned damaged and the ceramic head was fractured into several pieces with not all of the pieces being returned.There is also some galling on the id of the ceramic head where the neck taper would contact the head.Fracture analysis was performed on the returned ceramic head.Examination of the fractured head images provided shows metal transfer marks within the taper, as well as occasional metal transfer marks on other surfaces, likely from contact with the metal stem, acetabular shell and/or from contact with instruments during removal.The fracture surfaces looked irregular, with clean flat regions adjacent to rougher surfaces.The complexity of the fracture surfaces did not allow for the determination of the fracture initiation point.The root cause of the ceramic head fracture could not be determined in this instance.A review of the device manufacturing records for the ceramic head and poly liner confirmed no abnormalities or deviations that could be related to the reported event.A review of the device manufacturing records for the acetabular cup could not be performed due to the lot number being unknown.Medical records were provided and reviewed by a health care professional.The review identified the following: 17 days pre-revision x-ray report: no periprosthetic fracture, prosthetic fracture of the acetabular cup projecting inferior of the prosthetic head, increased ho superior of the major tuberculum, intact pelvic ring, moderate coxarthrosis on the left.10 days pre-revision ct report: fracture of prosthetic head with loose posterior fragment, no detachment of stem, intact acetabular cup and liner, some heterotopic ossification around the right hip.Revision op report: general + block.Posterolateral approach.2 large fragments and several smaller ceramic fragments were removed, extensive synovectomy with removal of more ceramic and polyethylene fragments.Stem well fixed, taperloc slightly damaged but remained implanted.Liner wear posteriorly with partial bony overgrowth, cup with pronounced bony overgrowth anteriorly that may have caused impingement.No complications 1 day post revision x-ray report: normal findings, good axle and position, no fracture with the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DELTA CER FEM HD 32/0MM T1
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18354932
Report Number3002806535-2023-00437
Device Sequence Number6398655
Product Code LZO
UDI-Device Identifier00887868271564
UDI-Public(01)00887868271564(17)230317(10)3002597
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/17/2023
Device Catalogue Number650-1162
Device Lot Number3002597
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2023
Supplement Date Received by Manufacturer12/20/2023
04/01/2024
05/14/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/15/2024
04/29/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight83 KG